MAUDE Adverse Event Report: BAYLIS MEDICALE CIE INC VERSACROSS ACCESS SOLUTION; INTRODUCER, CATHETER

BAYLIS MEDICALE CIE INC VERSACROSS ACCESS SOLUTION; INTRODUCER, CATHETER
Model Number VXSK0033
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 05/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.A separated report for the versacross rf wire will be submitted.We are unable to provide the complete unique identifier (udi) at the time of the submission of this report, as it was not yet available.If additional details become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported a pericardial effusion (pe) was noted.During a left atrial appendage closure (laac) procedure, a versacross access solution was selected for use.There was a trace effusion noted before the procedure started and it was located at the apex of the heart.The versacross wire was inserted in the superior vena cava (svc), with the sheath to follow.The physician brought the whole system down onto the septum in order to get in the right position to cross and go into the left atrium (la).In the process of trying to get the correct placement on the septum the access system was placed in the right atrial appendage and then dropped onto the septum.The physician went to cross the septum and head into the left atrium.Once across the left atrium, the rf wire was inserted into the left atrial appendage and the versacross system was taken out, next the watchman double curve sheath was inserted.Once the double curve was inserted the non-boston scientific pigtail catheter over the rf wire and the wire was taken out.La pressure was obtained at this point, and a contrast shot was taken of the left atrial appendage to determine what size watchman device.The device was prepped, then inserted into the watchman sheath and deployment into the left atrial appendage.The device was deployed into the left atrial appendage.Once the device met the pass criteria, it was released.The transesophageal echocardiogram (tee) physician performed a sweep of the device and the effusion and the effusion that was noted before the procedure had discovered to have had an increase amount of fluid.The physician performed a pericardial tap and drained the fluid off.The fluid that was taken out of the patient was a duller red color and about 450ml of fluid was taken out.The patient was sent to the intensive care unit (icu) to have further evaluation and monitoring of the effusion.The patient was expected to fully recover and was discharged.The device is not expected to be returned for analysis (disposed).In the physician opinion, the pe occurred when trying to cross the septum, into the right atrium, at the beginning of the procedure.The patient was not on warfarin.The patient was on eliquis at the time of the procedure.The versacross dilator and sheath was tracked up and down the svc and inferior vena cava (ivc) to make sure there was proper location on the septum.The patient remained stable the whole time during the procedure and never showed any signs or symptoms.There was a difficulty with the tsp workflow.In order to get more inferior - mid (location on the septum), the sheath would fall off the septum and the rf wire would have to be advanced into the svc in order to get back to where the sheath and dilator could be in proper position on the septum.There were times that the wire or the dilator would grab hold of the right atrial appendage.The versacross dilator, sheath, wire did not cause malfunction during the procedure.The anatomy of the patient's heart made it a little difficult to make sure to get in the proper placement on the septum.Half of the heparin dose was given prior to tsp, and the other half was given after tsp.10 minutes after the final heparin dose was given an act sample was given to the staff to check.Within 5 minutes of the sample given the act resulted at 334.

Brand Name
VERSACROSS ACCESS SOLUTION
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICALE CIE INC
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
zona franca la lima
cartgo, 03 30106
CS   30106
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key22170061
Report Number2124215-2025-37658
Device Sequence Number7957557
Product Code DYB
UDI-Device Identifier00685447017363
UDI-Public(01)00685447017363
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K183655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXSK0033
Device Catalogue NumberVXSK0033
Device Lot Number0034801943
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Initial Report FDA Received Date06/09/2025
Date Device Manufactured06/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age71 YR
Patient SexFemale
Patient Weight66 KG
Patient RaceWhite